Alert archive / Missouri / River Flood Warnings in 2011
River Flood Warning 109, NWS St. Louis, MO
NWS St. Louis, MO issued this river flood warning at May 15, 2011, 8:54 PM CDT for Ralls County, Missouri; Pike County, Illinois. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- May 15, 2011, 8:54 PM CDT (01:54 UTC)
- Expired
- May 16, 2011, 8:35 AM CDT
- In force
- 12 hr
- Issued by
- NWS St. Louis, MO
- Flood severity
- Minor
Counties Pike County, IL, Ralls County, MO
The radar
The St Louis radar (KLSX), 107 km from the middle of the area, began a volume at 01:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Mississippi River at Saverton Lock and Dam 22 (SVRM7).
- Action stage
- 14 ft
- Minor stage
- 16 ft
- Moderate stage
- 20 ft
- Major stage
- 24 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 393810091145601, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
172
WGUS43 KLSX 160155
FLWLSX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
854 PM CDT SUN MAY 15 2011
...THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A FLOOD
WARNING FOR THE FOLLOWING RIVER IN ILLINOIS...MISSOURI...
THE MISSISSIPPI RIVER AT
...SAVERTON LD22
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THE NATIONAL WEATHER SERVICE WILL CONTINUE TO ISSUE FOLLOW UP STATEMENTS
AS CONDITIONS OR FORECASTS CHANGE.
SAFETY MESSAGE...NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES
THROUGH FLOODED AREAS. THE WATER MAY BE TOO DEEP TO ALLOW FOR SAFE
PASSAGE.
THIS PRODUCT ALONG WITH ADDITIONAL WEATHER AND STREAM INFORMATION IS
AVAILABLE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=LSX /LOWER
CASE/
&&
ILC149-MOC173-170154-
/O.NEW.KLSX.FL.W.0109.110516T0154Z-110517T0600Z/
/SVRM7.1.ER.110516T0120Z.000000T0000Z.110516T0600Z.NO/
854 PM CDT SUN MAY 15 2011
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* FLOOD WARNING FOR
THE MISSISSIPPI RIVER AT SAVERTON LD22.
* UNTIL LATE MONDAY NIGHT.
* AT 8:30 PM SUNDAY THE STAGE WAS 15.9 FEET.
* FLOOD STAGE IS 16.0 FEET.
* MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL RISE TO NEAR OR SLIGHTLY ABOVE FLOOD STAGE
OVERNIGHT. THE RIVER WILL FALL TO NEAR 15.0 FEET FRIDAY MORNING.
* IMPACT...AT 13.4 FEET...THIS IS THE TARGET POOL FOR NAVIGATION AT
LOCK & DAM 22.
$$
&&
FLD LATEST 7AM FORECAST
LOCATION STG OBS STG 05/16 05/17 05/18 05/19 05/20
MISSISSIPPI RIVER
SAVERTON LD22 16.0 15.92 15.9 15.6 15.4 15.2 15.01 follow-up statement
131
WGUS83 KLSX 161335
FLSLSX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
835 AM CDT MON MAY 16 2011
...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVER IN
ILLINOIS AND MISSOURI...
MISSISSIPPI RIVER AT
SAVERTON LOCK AND DAM 22
.THIS WILL BE THE FINAL STATEMENT REGARDING THE FLOODING EVENTS WHICH
AFFECTED THE MISSISSIPPI RIVER AT SAVERTON...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SAFETY MESSAGE...NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES
THROUGH FLOODED AREAS. THE WATER MAY BE TOO DEEP TO ALLOW FOR SAFE
PASSAGE.
THIS PRODUCT ALONG WITH ADDITIONAL WEATHER AND STREAM INFORMATION IS
AVAILABLE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=LSX /LOWER
CASE/
&&
ILC149-MOC173-161405-
/O.CAN.KLSX.FL.W.0109.000000T0000Z-110517T0600Z/
/SVRM7.1.ER.110516T0120Z.000000T0000Z.000000T0000Z.NO/
835 AM CDT MON MAY 16 2011
THE FLOOD WARNING IS CANCELLED FOR
THE MISSISSIPPI RIVER AT SAVERTON LOCK AND DAM 22.
* AT 8:00 AM MONDAY THE STAGE WAS 15.8 FEET.
* FLOOD STAGE IS 16.0 FEET.
* FORECAST...THE RIVER IS FORECAST TO CONTINUE TO FALL TO NEAR 15.6 FEET
TUESDAY MORNING.
$$
&&
FLD LATEST 7AM FORECAST
LOCATION STG OBS STG 05/17 05/18 05/19 05/20 05/21
MISSISSIPPI RIVER
SAVERTON LD22 16.0 15.83 15.6 15.4 15.2 15.0 14.8What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this river flood warning went out at May 15, 7:12 PM CDT, 1 hour 42 minutes earlier.
Area forecast discussion, May 15, 7:12 PM CDT, 1 hour 42 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION
NATIONAL WEATHER SERVICE ST LOUIS MO
712 PM CDT SUN MAY 15 2011
.DISCUSSION...
/255 PM CDT SUN MAY 15 2011/
ANOMALOUS AND RATHER STAGNANT PATTERN WILL BE THE RULE FOR MUCH OF
THIS WEEK...AS A PAIR OF LARGE AND WOUND UP UPPER LEVEL LO SYSTEMS
SET UP SHOP OVER THE ERN AND WRN CONUS. THIS WILL BECOME FULLY
REALIZED BY TUESDAY WITH THE FORMATION OF THE ERN CONUS SYSTEM.
IN THE MEANTIME...SOME MOVEMENT WILL BE ALLOWED PRIOR TO THE
FORMATION OF THE STAGNANT PATTERN ON TUESDAY...AS THREE DIFFERENT
COMPONENTS WILL FUJIWHARA AROUND EACH OTHER BEFORE FINALLY MERGING
INTO THE SINGLE ERN CONUS SYSTEM...AND THIS WILL RESULT IN THE LAST
OF THE RAIN AND CLOUDS TO FINALLY GET OUT OF HERE TONIGHT AND PUT
OUR REGION IN A RATHER GOOD POSITION FOR WHEN THE STAGNANT PATTERN
DOES TAKE HOLD...WITH A PROLONGED PERIOD OF DRY WX. TEMPS WILL BE
BELOW AVERAGE FOR MUCH OF THIS WEEK...HOWEVER...WITH A VERY GRADUAL
MODIFICATION OF THE AIRMASS TOWARDS AVERAGE BY NEXT WEEKEND.
OF PARTICULAR NOTE WILL BE THE RATHER COOL NIGHTS THAT WE WILL BE
EXPERIENCING...WITH MIN TEMPS EXPECTED TO DROP INTO THE MID-UPR 30S
THE NEXT THREE NIGHTS IN VARIOUS PORTIONS OF THE FA. THESE NIGHTS
WILL BE COOL ENOUGH...IN FACT...TO THREATEN RECORD LOWS AT KSTL...
AND TO A LESSER EXTENT KCOU. SEE THE CLIMATE SECTION BELOW FOR
DETAILS. THESE COOL NIGHTS MAY ALSO ALLOW FOR SOME PATCHY FROST
FORMATION...ESPECIALLY IN PROTECTED VALLEY AREAS. FOR NOW...THE
BEST NIGHT FOR THIS SHOULD BE MONDAY NIGHT WHERE SKIES WILL BE
CLEAR ALL NIGHT TO ALLOW FOR GOOD RADIATIONAL COOLING AND SFC
WINDS WILL BE SUFFICIENTLY LIGHT ENOUGH. TONIGHT THERE ARE ISSUES
WITH SFC WNDS REMAINING TOO HI AND CLOUDS LINGERING TOO LONG.
TUESDAY NIGHT MAY PRESENT ADDITIONAL CHANCES FOR FROST...BUT WILL
NEED TO SEE HOW MUCH AIR HAS MODIFIED BY THEN.
FOR THE EXTENDED PERIOD (WEDNESDAY NIGHT - SUNDAY)...00Z ECMWF AND
00Z/06Z GFS HAVE COME INTO MUCH BETTER AGREEMENT ON TIMING...WHICH
STRONGLY FAVORED THE SLOWER ECMWF TIMING FROM YESTERDAY AND HAS COME
AS NO SURPRISE WITH CLOSED PACIFIC UPPER LO SYSTEM DIGGING INTO THE
WRN CONUS. MASS FIELDS FROM FRIDAY ON IS RATHER LO CONFIDENCE
HOWEVER...AS MODELS WANT TO NOW ALLOW THE PSEUDO BLOCKING RIDGE TO
HOLD FIRM AND DEFLECT THE WRN UPPER LEVEL LO TO OUR N. IT WILL
LARGELY DEPEND ON HOW MUCH OF A REAL RIDGE ACTUALLY BUILDS IN
BETWEEN THE TWO UPPER LEVEL LO SYSTEMS TO OUR E AND W...RATHER THAN
WHAT IT APPEARS TO BE NOW WHICH IS NOTHING MORE THAN A NO-MANS LAND
BETWEEN AN UPPER LEVEL HI TO THE N AND A MODEST RIDGE TO THE S
FLANKED BY TWO WOUND UP SYSTEMS TO THE E AND W. BUT EVEN WITH THE
OTHER POSSIBLE SOLN OF THE WRN UPPER LEVEL LO BARRELING THRU NEXT
WEEKEND...TIMING OF RAIN CHCS STILL LOOKS TO BE THE SAME...AND
THEREFORE HAVE HELD OFF ON RAIN CHCS UNTIL FRIDAY NIGHT THRU
SATURDAY NIGHT...AND POSSIBLY BEYOND IF THE UPPER LEVEL LO MOVES
THRU HERE RATHER THAN TO OUR N. TEMPS WILL CONTINUE THEIR RECOVERY
TO AVERAGE BY LATE WEEK AND REMAIN NEAR AVERAGE THRU THE WEEKEND AS
CLOUDS AND RAIN CHCS INCREASE.
TES
&&
.AVIATION...
/628 PM CDT SUN MAY 15 2011/
AREA OF RAIN SHOWERS MOVING THROUGH THE TERMINALS SHOULD END BY
02Z AT KUIN AND 05Z AT KCOU/KSUS. MVFR CIGS SHOULD CLEAR
RELATIVELY EARLY TONIGHT AT KUIN BUT WILL PROBABLY HOLD ON FOR
SEVERAL MORE HOURS AT KCOU/KSUS. ALTHOUGH MODELS SHOW CLRG BY
09Z...I THINK THE BACK EDGE OF THE MVFR CIGS WILL SLOW DOWN AS IT
APPROACHES KCOU/KSUS AND START TO FILL IN DUE TO THE INFLUENCE OF
NOCTURNAL COOLING AND PLENTY OF LOW LEVEL MOISTURE FROM ONGOING
RAINFALL. CLOUDS SHOULD CLEAR WITHIN A FEW HOURS EITHER SIDE OF
DAYBREAK. VFR CONDITIONS EXPECTED ON MONDAY WITH GUSTY WINDS
DIMINISHING BY EVENING AS A RIDGE OF HIGH PRESSURE APPROACHES THE
AREA.
SPECIFICS FOR KSTL...AREA OF RAIN SHOWERS MOVING THROUGH THE
TERMINAL SHOULD END BY O5Z. MODELS SHOW MVFR CIGS CLRG BY 09Z BUT
THAT TIMING SEEMS FAR TOO QUICK GIVEN THAT THE MOIST BOUNDARY
LAYER AND NOCTURNAL COOLING WOULD PROMOTE LOWERING CLOUD BASES. I
THINK WE'LL SEE THE BACK EDGE OF MVFR CIGS APPROACH KSTL BUT SLOW
DOWN AND START TO FILL IN ON THE BACK SIDE BEFORE FINALLY CLEARING
WITHIN A FEW HOURS EITHER SIDE OF DAYBREAK. VFR CONDITIONS
EXPECTED ON MONDAY WITH GUSTY WINDS DIMINISHING BY EVENING AS A
RIDGE OF HIGH PRESSURE MOVES INTO WRN MO.
KANOFSKY
&&
.CLIMATE...
RECORD LOW TEMPERATURES EARLY-MID THIS WEEK...
MON 5/16 TUES 5/17 WED 5/18
SAINT LOUIS (KSTL) 39/1875 40/1973 39/2002
COLUMBIA (KCOU) 33/1890 35/1895 35/2002
&&
.LSX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
IL...NONE.
&&
WFO LSXHazardous weather outlook, May 15, 3:10 PM CDT, 5 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 310 PM CDT SUN MAY 15 2011 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-161200- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO- LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO- AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO- LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO- ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO- WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO- MADISON MO-REYNOLDS MO- 310 PM CDT SUN MAY 15 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS A CHANCE FOR THUNDERSTORMS FRIDAY NIGHT AND SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT. TES
Nearby
River Flood Warnings in Missouri, 2011River Flood Warnings in Illinois, 2011Every river flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.